Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS Springfield, MO

July 1, 2015Benton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 1, 2015, 2:16 AM CDT for Benton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 2:16 AM CDT (07:16 UTC)
Expired
Jul 1, 2015, 8:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:28 AM CDTFLASH FLOODWarsaw, MOBENTON COUNTY DISPATCH REPORTS NUMEROUS STREETS FLOODED WITHIN THE COUNTY. HIGHWAY C NEAR LINCOLN IMPASSABLE. SOME RESIDENTAL AREAS ALSO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WGUS53 KSGF 010716
FFWSGF
MOC015-011300-
/O.NEW.KSGF.FF.W.0032.150701T0716Z-150701T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT SOME AREAS HAVE RECEIVED IN      
  EXCESS OF TWO INCHES OF RAIN IN LESS THAN ONE HOUR.  ADDITIONAL    
  THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WARNED AREA OVER THE   
  NEXT FEW HOURS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
  CROCKERVILLE...EDMONSON...EDWARDS...FRISTOE...HASTAIN...IONIA...
  KNOBBY...LAKEVIEW HEIGHTS...LINCOLN...MORA...PALO PINTO...RACKET...
  TRUMAN STATE PARK...WARSAW...WHITAKERVILLE AND ZORA. CREEKS...
  STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
  THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3853 9306 3819 9308 3819 9306 3807 9306
      3806 9322 3807 9349 3810 9351 3820 9349
      3821 9353 3849 9352 3852 9351 3851 9330
      3854 9329

$$

BOXELL
1 follow-up statement
576 
WGUS73 KSGF 011149
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT WED JUL 1 2015

MOC015-011159-
/O.CAN.KSGF.FF.W.0032.000000T0000Z-150701T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
649 AM CDT WED JUL 1 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENTON COUNTY...

THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON COUNTY HAS 
BEEN REPLACED WITH A NEW WARNING.  A SIGNIFICANT FLASH FLOOD THREAT 
CONTINUES ACROSS BENTON COUNTY THIS MORNING. 

LAT...LON 3853 9306 3819 9308 3819 9306 3807 9306
      3806 9322 3807 9349 3810 9351 3820 9349
      3821 9353 3849 9352 3852 9351 3851 9330
      3854 9329

$$

BOXELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:17 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 1, 12:17 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT Wed Jul 1 2015

...Updated Aviation Section...

.SHORT TERM...(This Evening through Wednesday Night)
Issued at 320 PM CDT TUE JUN 30 2015

An upper level ridge is currently located over the western U.S.
this afternoon with an upper level trough over the eastern U.S. The
area remains in between, in an upper level northwest flow pattern
and will remain this way into the weekend. An upper level
disturbance is currently pushing southeast into the northern
Plains this afternoon. These features will continue to dive
southeast tonight and across the area on Wednesday.

A complex of storms is expected to develop across northeastern
Kansas/northwestern Missouri late this evening and track southeast.
The exact track of this complex of storms will depend on exactly
where it develops. A Theta-E gradient will setup across central
Missouri and we feel the complex will track very close to this
gradient, which corfidi vectors would also support. Therefore,
expect the complex to track generally along and east of a Warsaw
to Salem Missouri line tonight into Wednesday morning. Instability
will be increasing from the south but will be more elevated in
nature ahead of this complex. A few strong storms with hail to the
size of nickels and wind gusts to 50 mph will be possible, but the
widespread severe risk is on the low side overnight.

The complex of storms will continue to track across the eastern
Ozarks and weaken during the morning hours Wednesday. The upper
level disturbance will continue to track south into the area on
Wednesday. Redevelopment of storms is expected Wednesday
afternoon/early evening ahead of the disturbance and along any
outflow boundaries from the overnight storms generally along and
south of I-44. Moderate instability will develop with heating of
the day and deep layer shear will increase with the approach of
the upper level disturbance. This will allow for the potential of
severe storms Wednesday afternoon/evening generally south of I-44.
These storms will push south of the area Wednesday evening. Low
level shear will be weaker in nature so the main severe risk with
these storms will be damaging straight line winds and hail to the
size of quarters. Another complex of storms is then expected to
develop and track southeast across central and south central MO
Wednesday evening and night.

Precipitable water values will be around 2 inches, so heavy
rainfall will occur with these storms tonight into Wednesday night.
The heaviest rainfall totals are expected across central
Missouri as they are expected to be impacted by heavy rain both
tonight and Wednesday night. Therefore, will issue a Flash Flood
Watch for central Missouri for tonight through Wednesday night.
Depending on the exact track of the complexes the watch may need
to be expanded a little farther south and west Wednesday night.

.LONG TERM...(Thursday through Tuesday) Issued at
320 PM CDT TUE JUN 30 2015

A complex of storms should be pushing out of the area early
Thursday morning with just a few lingering storms possible across
southern Missouri during the morning hours.Scattered storms will
be possible Thursday afternoon, mainly across southern Missouri.

The region will remain in a northwestern upper level flow pattern
late this week through the weekend. Several weak disturbances will
bring chances for scattered storms to the area everyday. However,
not expecting total washouts each day as this activity will be
scattered in nature.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1217 AM CDT WED JUL 1 2015

Increasingly active weather pattern over the next 24 hours.
Thunderstorms will blossom to the north of the aerodromes in the
coming hours, potentially affecting SGF prior to sunrise. Low
level wind shear will spread over the area, transitioning to gusty
southwest winds during the day Wednesday. Multiple rounds of
thunderstorms are plausible, with another round possible Wednesday
afternoon and again Wednesday night. Timing is too difficult at
this point, and have handled with PROB30 and VCTS for now.
Overall, VFR conditions will be most common, with MVFR/IFR
possible with thunderstorms/rain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
     069>071-083.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Gagan
Hazardous weather outlook, Jul 1, 12:20 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT WED JUL 1 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS DEVELOPING ACROSS NORTHEASTERN KANSAS AND NORTHERN
  MISSOURI WILL MOVE SOUTHEAST WITH TIME DURING THE REMAINDER OF
  THE OVERNIGHT HOURS. AREAS ALONG AND EAST OF A LINE FROM NEVADA
  TO WEST PLAINS MISSOURI APPEAR MOST LIKELY TO SEE THESE STORMS.
  FREQUENT LIGHTNING...GUSTY WINDS AND PERHAPS HAIL TO THE SIZE OF
  QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS.
  ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL RESULT IN A LIMITED
  FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE
  EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS THROUGH THE WEEK.

  MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE
  UPCOMING FOURTH OF JULY WEEKEND. THERE IS A LIMITED RISK FOR
  STRONG TO SEVERE STORMS ACROSS THE AREA WEDNESDAY AND WEDNESDAY
  NIGHT. FLASH FLOODING WILL ALSO BE A CONCERN FOR THOSE AREAS
  THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jul 1, 1:50 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CDT WED JUL 1 2015

MOZ055-010730-
BENTON MO-
150 AM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
230 AM CDT...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PALO PINTO...OR 7 MILES
SOUTH OF WINDSOR...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANDON...COLE CAMP...IONIA...LINCOLN...
PALO PINTO...RACKET...WARSAW AND WHITAKERVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE AND TRUMAN STATE PARK.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3851 9346 3852 9329 3849 9309 3818 9336
      3825 9353 3829 9352 3849 9352 3852 9351
TIME...MOT...LOC 0650Z 302DEG 19KT 3843 9355

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:50 AM CDTSpecial Weather StatementSGFBenton40 min
Jul 1, 1:54 AM CDTSevere Thunderstorm WarningSGFBenton37 min
Jul 1, 3:33 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more42 min
Jul 1, 3:54 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dade, Dallas, Greene, Laclede and 2 more51 min
Jul 1, 4:28 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Webster, Wright47 min
Jul 1, 5:25 AM CDTAreal Flood AdvisorySGFCamden, Dent, Laclede, Miller, Morgan, Phelps and 2 more6 hr
Jul 1, 6:48 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 1, 7:24 AM CDTAreal Flood AdvisorySGFCamden, Cedar, Dallas, Hickory, Laclede, Polk and 3 more6 hr
Jul 1, 8:21 AM CDTFlash Flood WarningSGFDallas, Hickory, Laclede, Polk6 hr
Jul 1, 8:36 AM CDTFlash Flood WarningSGFTexas, Wright6 hr
Jul 1, 9:18 AM CDTRiver Flood WarningSGFPulaski63 hr
Jul 1, 9:18 AM CDTRiver Flood WarningSGFPhelps5 days
Jul 1, 9:53 AM CDTFlash Flood WarningSGFDent, Shannon6 hr
Jul 1, 10:43 AM CDTFlash Flood WarningSGFHowell, Oregon6 hr
Jul 1, 12:59 PM CDTAreal Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 1, 1:58 PM CDTAreal Flood WarningSGFDallas, Hickory, Laclede, Polk5 hr
Jul 1, 2:51 PM CDTAreal Flood WarningSGFWebster, Wright4 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.